Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 31, 2008, 4:44 PM CST for Mobile County, Washington County, Alabama; 4 counties in Mississippi. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 4:44 PM CST (22:44 UTC)
- Expired
- Jan 31, 2008, 5:45 PM CST
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 4:45 PM CST | TSTM WND DMG | Neely, MS | TREES AND POWER LINES DOWN, CHICKEN HOUSE DESTROYED,TWO HOMES ROOF DAMAGE. |
| Jan 31, 5:00 PM CST | TSTM WND DMG | 20 S New Augusta, MS | TREES DOWN ON HWY 29 AROUND 20 MILES SOUTH OF NEW AUGUSTA. |
| Jan 31, 5:01 PM CST | TSTM WND DMG | Mchenry, MS | TREES DOWN ON HWY 49 NEAR MCHENRY. |
| Jan 31, 5:10 PM CST | TSTM WND DMG | Vinegar Bend, AL | TREES AND POWER LINES DOWN NORTH 2/3 OF COUNTY. |
| Jan 31, 5:15 PM CST | TSTM WND DMG | Lucedale, MS | TREES DOWN BETWEEN LUCEDALE AND MERRILL ALONG HWY 198. |
| Jan 31, 5:31 PM CST | TSTM WND DMG | 6 Ne Lucedale, MS | TREES DOWN IN ROCKY CREEK. |
| Jan 31, 5:31 PM CST | TSTM WND DMG | Bexley, MS | TREES DOWN ON HWY 198 IN BEXLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 4:34 PM CST | Tornado Watch | SPC | 8 hr |
| Jan 31, 12:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 312244
SVRMOB
ALC097-129-MSC039-041-111-131-312345-
/O.NEW.KMOB.SV.W.0008.080131T2244Z-080131T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LUCEDALE...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
SOUTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CST
* AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF AVERA TO
MCHENRY...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
LEAKESVILLE TO 12 MILES SOUTH OF WIGGINS...AND MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEAF AND JONATHAN BY 450 PM CST...
RAMSEY SPRINGS...BENNDALE...BEATRICE AND AVENT STATION BY 455 PM
CST...
FRUITDALE...VERNAL...MERRILL AND LEAKESVILLE BY 500 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3138 8789 3073 8843 3073 8884 3071 8886
3069 8922 3140 8869
TIME...MOT...LOC 2244Z 267DEG 40KT 3133 8862 3068 8913
$$3 follow-up statements
000
WUUS54 KMOB 312246 CCA
SVRMOB
ALC097-129-MSC039-041-111-131-312345-
/O.COR.KMOB.SV.W.0008.080131T2244Z-080131T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LUCEDALE...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
SOUTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CST
* AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF AVERA TO
MCHENRY...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
LEAKESVILLE TO 12 MILES SOUTH OF WIGGINS...AND MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEAF AND JONATHAN BY 450 PM CST...
RAMSEY SPRINGS...BENNDALE...BEATRICE AND AVENT STATION BY 455 PM
CST...
FRUITDALE...VERNAL...MERRILL AND LEAKESVILLE BY 500 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3138 8789 3073 8843 3073 8884 3071 8886
3069 8922 3140 8869
TIME...MOT...LOC 2244Z 267DEG 40KT 3133 8862 3068 8913
$$000
WWUS54 KMOB 312312
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CST THU JAN 31 2008
ALC097-129-MSC039-041-111-131-312345-
/O.CON.KMOB.SV.W.0008.000000T0000Z-080131T2345Z/
WASHINGTON AL-GEORGE MS-STONE MS-PERRY MS-GREENE MS-MOBILE AL-
511 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR NORTHWESTERN MOBILE...SOUTHEASTERN GREENE...SOUTHEASTERN PERRY...
EASTERN STONE...GEORGE AND SOUTHERN WASHINGTON COUNTIES...
AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRUITDALE TO BEATRICE...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF CHATOM TO 16 MILES
SOUTHEAST OF WIGGINS...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ESCATAWPA...VERNAL AND BEXLEY BY 515 PM CST...
ESCATAWPA...ROUNSAVILLE AND PISGAH BY 520 PM CST...
VINEGAR BEND AND LUCEDALE BY 525 PM CST...
TIBBIE AND DEER PARK BY 530 PM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
STONE COUNTY...WITH TREES REPORTED DOWN AROUND WIGGINS AND MCHENRY.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
NUMEROUS CIRCULATION SIGNATURES ARE BEING DETECTED ALONG THE LEADING
EDGE OF THIS LINE OF THUNDERSTORMS. THESE WILL ALL BE CAPABLE OF
PRODUCING SHORT-LIVED TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3139 8854 3138 8789 3073 8843 3073 8884
3071 8886 3070 8908 3140 8857
TIME...MOT...LOC 2307Z 267DEG 26KT 3139 8840 3069 8893
$$000
WWUS54 KMOB 312336
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
536 PM CST THU JAN 31 2008
MSC039-312346-
/O.CAN.KMOB.SV.W.0008.000000T0000Z-080131T2345Z/
GEORGE MS-
536 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN GEORGE
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3138 8789 3094 8825 3094 8827 3092 8827
3078 8838 3076 8841 3077 8842 3104 8843
3139 8829
TIME...MOT...LOC 2336Z 270DEG 40KT 3138 8802 3076 8846
$$
ALC097-129-312345-
/O.CON.KMOB.SV.W.0008.000000T0000Z-080131T2345Z/
WASHINGTON AL-MOBILE AL-
536 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR NORTHWESTERN MOBILE AND SOUTHERN WASHINGTON COUNTIES...
AT 532 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUNFLOWER
TO 9 MILES SOUTHWEST OF MOFFET...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTHEAST OF CHATOM TO 13 MILES SOUTH OF LUCEDALE...MOVING EAST
AT 45 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3138 8789 3094 8825 3094 8827 3092 8827
3078 8838 3076 8841 3077 8842 3104 8843
3139 8829
TIME...MOT...LOC 2336Z 270DEG 40KT 3138 8802 3076 8846
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 4:00 PM CST, 44 minutes earlier.
Area forecast discussion, Jan 31, 4:00 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST THU JAN 31 2008
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE LATEST SURFACE
ANALYSIS SHOWS THE WARM FRONT EXTENDING FROM NEAR MCB TO THE
MISSISSIPPI COASTAL WATERS AND ACROSS THE MARINE AREA TO NEAR
APALACHICOLA. AS THE SURFACE LOW MOVES INTO NORTHERN ALABAMA THIS
EVENING...THE WARM FRONT SHOULD BRIEFLY MOVE INTO THE COASTAL
COUNTIES OF THE FORECAST AREA. MEANWHILE...THE AMOUNT OF CAPE
REMAINS LIMITED...AT MOST 500 J/KG...AS THE LINE OF CONVECTION MOVES
ACROSS THE AREA THIS EVENING. THE 55 KNOT 850 JET RESULTS IN 0-1 KM
HELICITIES FOR SURFACE BASED OR NEAR SURFACE BASED CONVECTION OF
150-250 M2/S2...CERTAINLY ENOUGH TO SUPPORT SEVERE CONVECTION.
MODEL SOUNDINGS INDICATE THAT MID LEVEL DRY AIR WILL BE ERADICATED
AS THE LINE MOVES THROUGH...WITH WET BULB ZERO VALUES RISING TO
ABOVE 11KFT. THE MINIMAL INSTABILITY REMAINS THE WILD CARD AND
POWERFUL LIMITING FACTOR...AND THE LACK OF DRY AIR ALOFT BECOMES AN
INCREASINGLY SIGNIFICANT LIMITING FACTOR AS WELL. SO...COULD BE
SOME STRONG STORMS OVER THE COASTAL COUNTIES WITH THE PASSAGE OF THE
LINE AS THE WARM FRONT BRIEFLY MOVES ONSHORE. CERTAINLY CANNOT RULE
OUT A SEVERE THUNDERSTORM OR TWO EARLY ON BEFORE THE SOUNDING
MOISTENS COMPLETELY AND WILL MENTION POSSIBLE SEVERE STORMS DESPITE
THE INCREASING LIMITING FACTORS. DRY AND COOLER CONDITIONS FOLLOW
FOR FRIDAY AND FRIDAY NIGHT AS A SURFACE HIGH MOVES ACROSS THE
REGION...THEN DRY CONDITIONS AND SLIGHTLY ABOVE SEASONABLE
TEMPERATURES FOLLOW FOR SATURDAY AND SUNDAY. THE NEXT SYSTEM
DEVELOPS OVER THE PLAINS ON SUNDAY AND ADVANCES EASTWARD...WITH A
RETURN FLOW LIFTING AN OLD FRONTAL BOUNDARY ACROSS THE AREA AS A
WARM FRONT...SUPPORTING CHANCE POPS FOR SUNDAY AND SUNDAY NIGHT. /29
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...THE PLAINS SYSTEM EJECTS TO
THE GREAT LAKES INTO QUEBEC ON TUESDAY. THIS SYSTEM BRINGS A COLD
FRONT THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY
NIGHT. BEST CHANCE OF RAIN WILL BE TUESDAY INTO TUESDAY NIGHT WITH
SMALL POPS ON WEDNESDAY. AFTER WARM DAYS MONDAY AND
TUESDAY...TEMPERATURES RETURN TO NEAR SEASONABLE LEVELS FOR THE
REMAINDER OF THE PERIOD. /29
&&
.MARINE...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING
AS AN AREA OF LOW PRESSURE MOVES INTO CENTRAL MISSISSIPPI. AS THIS
LOW PRESSURE PASSES NORTH OF THE AREA...IT WILL DRAG A COLD FRONT
THROUGH THE AREA. A STRONG NORTHWESTERLY FLOW WILL FOLLOW IN ITS
WAKE. THE NORTHWEST FLOW WILL WEAKEN BY FRIDAY AFTERNOON AS HIGH
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF. A SOUTHERLY FLOW
RETURNS OVER THE WEEKEND AS THE HIGH MOVES EAST. /13
&&
.FIRE WEATHER...NO CONCERNS. AFTERNOON RELATIVE HUMIDITIES REMAIN
JUST ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 43 58 34 64 / 100 05 10 10
PENSACOLA 43 57 37 62 / 100 05 10 10
DESTIN 48 58 42 61 / 100 05 10 05
EVERGREEN 44 58 27 65 / 100 05 10 05
WAYNESBORO 36 54 26 63 / 90 05 10 10
CAMDEN 38 53 28 64 / 100 05 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
29 EVERSOLE
13 CULLENHazardous weather outlook, Jan 31, 4:57 AM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 457 AM CST THU JAN 31 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-312000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 457 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH LOUISIANA TODAY INTO CENTRAL MISSISSIPPI TONIGHT. TO THE EAST OF THE LOW...A WARM FRONT WILL MOVE INLAND FROM THE NORTHERN GULF LATE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO NORTHERN MISSISSIPPI. AS THE LOW PASSES TO THE NORTH...A STRONG COLD FRONT WILL SWEEP EAST OVER THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI IN THE EARLY AFTERNOON...AND TRAVEL EAST ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH THE EVENING HOURS WITH RAIN ENDING OVER THE EASTERN SECTIONS BY FRIDAY MORNING. THE PRIMARY THREAT WITH SEVERE STORMS WILL LIKELY BE DAMAGING WINDS AND ISOLATED TORNADOES ALONG AND AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND EVENING....MAINLY NEAR AND SOUTH OF HIGHWAY 84 FROM WAYNESBORO TO ANDALUSIA. LARGE HAIL WILL BE A POSSIBILITY WITH SEVERE STORMS AS WELL. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE THROUGHOUT THE DAY REGARDING THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING. OVER THE MARINE AREA...SOUTHEASTERLY WINDS WILL INCREASE TO NEAR 30 KNOTS LATE TODAY AND TONIGHT AS THE LOW PRESSURE SYSTEM PASSES TO THE NORTHWEST. A STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE MARINE AREA TONIGHT AS THE LOW PASSES TO THE NORTH. A SMALL CRAFT ADVISORY IS POSTED FOR THE COASTAL WATERS THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE A POSSIBILITY SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS EAST OF THE REGION AND MOISTURE INCREASES ACROSS THE DEEP SOUTH. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION EARLY WEDNESDAY...AND A FEW STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jan 31, 4:05 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 405 PM CST THU JAN 31 2008 MSZ075-078-312245- STONE-PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA AND WIGGINS... 405 PM CST THU JAN 31 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED SOUTH AND WEST OF STONE AND PERRY COUNTIES... AT 400 PM CST NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS 24 MILES WEST OF WIGGINS...AND MOVING NORTHEAST AT 55 MPH. THE THUNDERSTORM WILL ARRIVE AT THE WESTERN EDGE OF THE COUNTY BY 420 PM AND AFFECT AREAS IN AND AROUND WIGGINS...WHITES CROSSING...BELLEVILLE...JANICE...MAHNED AND NEW AUGUSTA THROUGH 445 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DO DAMAGE TO WEAK STRUCTURES...DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING FOR SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:58 PM CST | Tornado Warning | MOB | Washington | 47 min |
| Jan 31, 5:16 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 45 min |
| Jan 31, 5:24 PM CST | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Washington | 37 min |
| Jan 31, 5:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 61 min |
| Jan 31, 5:55 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 65 min |
| Jan 31, 4:17 PM CST | Severe Thunderstorm Warning | MOB | Perry | 43 min |
| Jan 31, 4:32 PM CST | Tornado Warning | MOB | Greene, Perry, Wayne | 43 min |
| Jan 31, 5:03 PM CST | Tornado Warning | MOB | George, Greene, Perry | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.